Alert archive / Kansas / River Flood Warnings in 2023
River Flood Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Jul 7, 2023, 2:54 PM CDT for Meade County, Kansas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2023, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 8, 2023, 1:15 PM CDT
- In force
- 22 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Meade County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River (KS) near Forgan (FRGO2). The gauge peaked at 5.88 ft at Jul 9, 2023, 9:00 AM CDT.
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07156900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
310
WGUS43 KDDC 071954
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
254 PM CDT Fri Jul 7 2023
...The National Weather Service in Dodge City KS has issued a Flood
Warning for the following rivers in Kansas...
Cimarron River Near Forgan 8NNE affecting Meade County.
For the Cimarron River...including Forgan 8NNE...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
&&
KSC119-080730-
/O.NEW.KDDC.FL.W.0002.230707T1954Z-230708T0730Z/
/FRGO2.1.ER.230707T1935Z.230708T0000Z.230708T0130Z.NO/
254 PM CDT Fri Jul 7 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO JUST AFTER
MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Cimarron River Near Forgan 8NNE.
* WHEN...From this afternoon to just after midnight tonight.
* IMPACTS...At 5.0 feet, Expect minor overflows of low lying banks
along the Cimarron River in southern Meade County on downstream
into Oklahoma.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Friday the stage was 5.0 feet.
- Forecast...The river is expected to rise to a crest of 5.3
feet this evening. It will then fall below flood stage this
evening.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
5.4 feet on 09/19/1969.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3706 10062 3702 10058 3702 10038 3700 10038
3700 10062
$$
TATRO3 follow-up statements
782
WGUS83 KDDC 080527
FLSDDC
Flood Statement
National Weather Service Dodge City KS
1227 AM CDT Sat Jul 8 2023
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Kansas...
Cimarron River Near Forgan 8NNE affecting Meade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this morning at 630 AM CDT.
&&
KSC119-081130-
/O.EXT.KDDC.FL.W.0002.000000T0000Z-230708T1123Z/
/FRGO2.1.ER.230707T1935Z.230708T0500Z.230708T0523Z.NO/
1227 AM CDT Sat Jul 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Cimarron River Near Forgan 8NNE.
* WHEN...Until this morning.
* IMPACTS...At 5.0 feet, Expect minor overflows of low lying banks
along the Cimarron River in southern Meade County on downstream
into Oklahoma.
* ADDITIONAL DETAILS...
- At 12:00 AM CDT Saturday the stage was 5.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 AM CDT Saturday was 5.1 feet.
- Forecast...The river is expected to fall to 4.2 feet
Wednesday evening.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
5.1 feet on 06/25/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3706 10062 3702 10058 3702 10038 3700 10038
3700 10062
$$
TURNER718
WGUS83 KDDC 080614
FLSDDC
Flood Statement
National Weather Service Dodge City KS
114 AM CDT Sat Jul 8 2023
...The Flood Warning is extended for the following rivers in
Kansas...
Cimarron River Near Forgan 8NNE affecting Meade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 115 PM CDT.
&&
KSC119-081815-
/O.EXT.KDDC.FL.W.0002.000000T0000Z-230708T1827Z/
/FRGO2.1.ER.230707T1935Z.230708T0500Z.230708T0626Z.NO/
114 AM CDT Sat Jul 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Cimarron River Near Forgan 8NNE.
* WHEN...Until this afternoon.
* IMPACTS...At 5.0 feet, Expect minor overflows of low lying banks
along the Cimarron River in southern Meade County on downstream
into Oklahoma.
* ADDITIONAL DETAILS...
- At 12:00 AM CDT Saturday the stage was 5.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 AM CDT Saturday was 5.1 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 4.2 feet Wednesday
evening.
- Flood stage is 5.0 feet.
- Flood History...This crest compares to a previous crest of
5.1 feet on 06/25/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3706 10062 3702 10058 3702 10038 3700 10038
3700 10062
$$
SUGDEN899
WGUS83 KDDC 081815
FLSDDC
Flood Statement
National Weather Service Dodge City KS
115 PM CDT Sat Jul 8 2023
...The Flood Warning is cancelled for the following rivers in
Kansas...
Cimarron River Near Forgan 8NNE affecting Meade County.
KSC119-081915-
/O.CAN.KDDC.FL.W.0002.000000T0000Z-230708T1815Z/
/FRGO2.1.ER.230707T1935Z.230708T0500Z.000000T0000Z.NO/
115 PM CDT Sat Jul 8 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cimarron River Near Forgan 8NNE.
* ADDITIONAL DETAILS...
- At 12:00 PM CDT Saturday the stage was 4.6 feet.
- Forecast...The river is expected to fall to 4.7 feet Thursday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3706 10062 3702 10058 3702 10038 3700 10038
3700 10062
$$
FINCHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 7, 1:29 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 7, 1:29 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 129 PM CDT Fri Jul 7 2023 ...Updated Long Term... .SHORT TERM...(This evening through Saturday night) Issued at 1211 PM CDT Fri Jul 7 2023 Noon observations show a line of thunderstorms roughly from Kinsley to Medicine Lodge which will continue to move east out of the CWA over the next couple of hours. Visible satellite shows mainly cloudy skies with pockets of sun breaking out especially for areas along the Oklahoma border. CAPE values are starting to increase in the far southwest with values ~1500 J/kg in Elkhart and higher totals into the Texas panhandle. Upper level winds are still zonal with a developing shortwave ahead of a jet max in central Colorado. Tonight another round of strong to severe storms is forecast to develop with the main focus more to the south in the Texas and Oklahoma panhandles where SPC has an enhanced risk with a hatched wind and hail threat. Storms will have the robust convective energy in these areas and the CAMs are in pretty good agreement of a long line of storms extending roughly from highway 50 in Kansas to near Lubbock. The storms should trend to the south and east during the evening taking the strongest storms out of our CWA by 02-03Z. More storms should develop tonight mainly along highway 50 and south as the shortwave ejects out of Colorado into Kansas. Main threats with the initial storms will be hail and wind and the threats with the overnight storms will be more flooding and perhaps some gusty winds. Saturday should be another day where we will have lingering convection in the morning and good cloud cover during the day to temper the summer sun. Surface and boundary layer winds will be out of the east to northeast which will also help with keeping temperatures slightly cooler. Model guidance is forecasting highs in the mid to upper 70s and I went with the higher numbers given we may have some breaks of sun during the day to help warm us up slightly. Saturday night another MCS is forecast to develop around the Denver metro by late afternoon and progress south and east during the night. The low level jet should increase during the night with easterly upslope flow allowing storms to increase in coverage. QPF bullseye is being forecast to be roughly from Syracuse to Coldwater on west which are areas that have seen quite a bit of rain the last two days. Flooding and hydro concerns will need to be monitored if the swath of rain happens to reach these areas. Hail and wind will also be a threat with these storms especially early on as they exit Colorado. .LONG TERM...(Sunday through Friday) Issued at 124 PM CDT Fri Jul 7 2023 Key messaging in the long term is the trend of warmer temperatures and the potential for more overnight MCS. Upper level winds from Sunday through Friday show the ridge over the southwest portion of the nation staying more stationary instead of moving eastward. That said the heat dome associated with the upper level ridge should start to move eastward as lower level winds in the boundary layer turn more southwest. High temperatures next week look to be around the lower 90s. Rain chances look to be the best Monday night into Tuesday morning as an upper level shortwave comes in from the Denver metro and reaches western Kansas during the overnight. This is the best signal for rain showing up in the deterministic and ensembles so far however with the way the upper level winds are trending towards the later part of the week...it appears we could be seeing more overnight MCS potential returning for Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1145 AM CDT Fri Jul 7 2023 Periodic cloud cover will continue through the rest of this afternoon with cloud ceilings generally in the VFR range however we could see some periods of MVFR flight category especially for LBL. Later this afternoon into tonight thunderstorms are forecast to break out in northeast New Mexico and move through the OKlahoma and Texas panhandles. These storms could potentially impact LBL between 00Z-05Z with heavy rain and strong winds the main threat. Most storms are expected to develop during the overnight which may be close to GCK and DDC between 06-12Z. Thunderstorms should exit the region Saturday morning with post storm cloud cover in the MVFR to IFR flight category through 15Z. We should see breaks in the clouds to 18Z allowing flight category to be in the VFR range. && .PRELIMINARY POINT TEMPS/POPS... DDC 80 63 80 60 / 40 60 20 70 GCK 79 62 78 59 / 20 50 20 70 EHA 86 62 76 60 / 40 60 20 70 LBL 85 64 78 61 / 40 70 20 80 HYS 79 62 80 59 / 70 20 20 30 P28 81 67 80 62 / 60 70 20 60 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday afternoon for KSZ075>081-085>090. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jul 7, 1:03 AM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 103 AM CDT Fri Jul 7 2023 KSZ030-031-043>046-061>066-074>081-084>090-081200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 103 AM CDT Fri Jul 7 2023 /1203 AM MDT Fri Jul 7 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Isolated afternoon and evening storms will be possible across the forecast area. Hail, damaging winds, and localized flooding are the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Bouts of thunderstorms will be possible during this period. Strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:49 PM CDT | Special Weather Statement | DDC | Scott | 41 min |
| Jul 6, 11:14 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny | 46 min |
| Jul 6, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 52 min |
| Jul 6, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jul 6, 11:53 PM CDT | Special Weather Statement | DDC | Meade | 37 min |
| Jul 7, 12:03 AM CDT | Special Weather Statement | DDC | Haskell | 27 min |
| Jul 7, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 52 min |
| Jul 7, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 46 min |
| Jul 7, 12:40 AM CDT | Flash Flood Warning | DDC | Hamilton, Kearny | 3 hr |
| Jul 7, 12:43 AM CDT | Special Weather Statement | DDC | Haskell, Meade | 62 min |
| Jul 7, 12:46 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 44 min |
| Jul 7, 12:55 AM CDT | Special Weather Statement | DDC | Kearny | 50 min |
| Jul 7, 1:25 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Stanton | 35 min |
| Jul 7, 1:33 AM CDT | Special Weather Statement | DDC | Gray, Haskell | 42 min |
| Jul 7, 1:45 AM CDT | Special Weather Statement | DDC | Meade | 45 min |
| Jul 7, 2:02 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stanton, Stevens | 43 min |
| Jul 7, 2:07 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 38 min |
| Jul 7, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 38 min |
| Jul 7, 2:34 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Seward, Stevens | 41 min |
| Jul 7, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 19 min |
| Jul 7, 2:55 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 50 min |
| Jul 7, 3:01 AM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward, Stevens | 44 min |
| Jul 7, 5:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 41 min |
| Jul 7, 6:32 AM CDT | Areal Flood Advisory | DDC | Clark, Meade, Seward | 3 hr |
| Jul 7, 2:00 PM CDT | River Flood Warning | DDC | Meade | 11 hr |
| Jul 7, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 41 min |
Nearby
River Flood Warnings in Kansas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.